Alert archive / California / Wind Advisories in 2013

Wind Advisory 26, NWS San Diego, CA

March 31, 2013Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 31, 2013, 8:35 AM PDT for Riverside County, San Diego County, California. It took effect at Mar 31, 2013, 2:00 PM PDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2013, 8:35 AM PDT (15:35 UTC)
In effect from
Mar 31, 2013, 2:00 PM PDT
Expired
Apr 2, 2013, 3:06 AM PDT
In force
37 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WWUS76 KSGX 311535
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
835 AM PDT SUN MAR 31 2013

...GUSTY WEST WINDS THIS AFTERNOON THROUGH TONIGHT FOR THE
RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS...

.TROUGH OF LOW PRESSURE WILL GRADUALLY MOVE INLAND ACROSS NORTHERN
CALIFORNIA THIS EVENING AND TONIGHT...INCREASING PRESSURE
GRADIENTS ACROSS SOUTHERN CALIFORNIA. AS A RESULT...GUSTY WEST
WINDS WILL DEVELOP OVER THE RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS AND DESERTS. GUSTS UP TO 45 MPH WILL OCCUR...WITH LOCAL
GUSTS TO AROUND 55 MPH THROUGH AND BELOW THE FAVORED PASSES AND
CANYONS.

CAZ056-058-061-062-312345-
/O.NEW.KSGX.WI.Y.0026.130331T2100Z-130401T1500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
835 AM PDT SUN MAR 31 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM
PDT MONDAY. 

* TIMING...THIS AFTERNOON THROUGH MONDAY MORNING.

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH. LOCAL
  GUSTS AROUND 55 MPH THROUGH AND BELOW THE BANNING
  PASS...INCLUDING AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA
  VALLEY. 

* LOCATION...ALONG THE MOUNTAIN RIDGE TOPS...DESERT
  FOOTHILLS...AND DESERT FLOOR AS WELL AS THROUGH AND BELOW THE
  WEST TO EAST ORIENTED PASSES AND CANYONS. THIS INCLUDES THROUGH
  AND BELOW THE BANNING PASS AS WELL AS NORTH OF INTERSTATE 10 IN
  THE COACHELLA VALLEY.

* VISIBILITY...HALF MILE AT TIMES IN BLOWING DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE
  DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND
  HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS ALONG
  PORTIONS OF INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. BROKEN
  TREE LIMBS ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
6 follow-up statements
400 
WWUS76 KSGX 312030
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT SUN MAR 31 2013

...GUSTY WEST WINDS THIS AFTERNOON THROUGH EARLY MONDAY MORNING FOR
THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS...

.TROUGH OF LOW PRESSURE WILL GRADUALLY MOVE INLAND ACROSS NORTHERN
CALIFORNIA THIS EVENING AND TONIGHT...INCREASING PRESSURE GRADIENTS
ACROSS SOUTHERN CALIFORNIA. AS A RESULT...GUSTY WEST WINDS WILL
DEVELOP OVER THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND
DESERTS. GUSTS UP TO 45 MPH WILL OCCUR... WITH LOCAL GUSTS TO
AROUND 55 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS.

CAZ056-058-061-062-010430-
/O.CON.KSGX.WI.Y.0026.130331T2100Z-130401T1500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
130 PM PDT SUN MAR 31 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. 

* TIMING...THIS AFTERNOON THROUGH MONDAY MORNING.

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH.
  LOCAL GUSTS AROUND 55 MPH THROUGH AND BELOW THE BANNING 
  PASS...INCLUDING AREAS NORTH OF INTERSTATE 10 IN THE 
  COACHELLA VALLEY.

* LOCATION...ALONG THE MOUNTAIN RIDGE TOPS...DESERT FOOTHILLS...AND
  DESERT FLOOR AS WELL AS THROUGH AND BELOW THE WEST TO EAST
  ORIENTED PASSES AND CANYONS. THIS INCLUDES THROUGH AND BELOW THE
  BANNING PASS AS WELL AS NORTH OF INTERSTATE 10 IN THE COACHELLA
  VALLEY.

* VISIBILITY...HALF MILE AT TIMES IN BLOWING DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND 
  HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS 
  ALONG PORTIONS OF INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY 
  MOUNTAINS. BROKEN TREE LIMBS ARE ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
661 
WWUS76 KSGX 010414
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
914 PM PDT SUN MAR 31 2013

...GUSTY WEST WINDS THIS AFTERNOON THROUGH EARLY MONDAY MORNING
FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS...

.TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE INLAND ACROSS
NORTHERN CALIFORNIA THIS EVENING AND TONIGHT. THIS WILL CONTINUE
THE WEST WINDS WITH GUSTS 40-50 MPH OVER THE RIVERSIDE AND SAN
DIEGO COUNTY MOUNTAINS AND DESERTS THROUGH MONDAY MORNING. LOCAL
GUSTS TO AROUND 55 MPH ARE POSSIBLE BELOW THE SAN GORGONIO PASS.

CAZ056-058-061-062-011500-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-130401T1500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
914 PM PDT SUN MAR 31 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

* TIMING...THROUGH MONDAY MORNING.

* WINDS...WEST WINDS 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. LOCAL
  GUSTS AROUND 55 MPH THROUGH AND BELOW THE SAN GORGONIO PASS...INCLUDING
  AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* LOCATION...ALONG THE MOUNTAIN RIDGE TOPS...DESERT FOOTHILLS...
  AND DESERT FLOOR AS WELL AS THROUGH AND BELOW THE WEST TO EAST
  ORIENTED PASSES AND CANYONS.

* VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN 
  THE NORTHERN COACHELLA VALLEY AS WELL AS ALONG PORTIONS OF 
  INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. BROKEN 
  TREE LIMBS ARE ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
636 
WWUS76 KSGX 011040
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 AM PDT MON APR 1 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS OF RIVERSIDE AND
SAN DIEGO COUNTIES INTO THIS EVENING...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN
WILL MAINTAIN STRONGER ONSHORE FLOW INTO EARLY TUESDAY WITH GUSTY
WEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO
COUNTIES AT TIMES INTO THIS EVENING.

CAZ056-058-061-062-012100-
/O.EXT.KSGX.WI.Y.0026.000000T0000Z-130402T0500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
340 AM PDT MON APR 1 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. LOCAL GUSTS
  AROUND 55 MPH THROUGH AND BELOW THE SAN GORGONIO PASS...
  INCLUDING AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* LOCATION...ALONG THE MOUNTAIN RIDGE TOPS...DESERT FOOTHILLS... AND
  DESERT FLOOR AS WELL AS THROUGH AND BELOW THE WEST TO EAST
  ORIENTED PASSES AND CANYONS.

* TIMING...STRONGEST WINDS THROUGH EARLY THIS MORNING...AND AGAIN
  FROM LATE THIS AFTERNOON INTO THIS EVENING.

* VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING DUST IN THE DESERTS.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE
  DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND
  HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS ALONG
  PORTIONS OF INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. 

* REPORTS...STRONGEST GUSTS IN THE COACHELLA VALLEY OF 65 MPH AT
  SKY VALLEY AT 10 PM SUNDAY AND 49 MPH AT WHITEWATER AT 4 PM
  SUNDAY...AND IN THE SAN DIEGO COUNTY MOUNTAINS 51 MPH AT
  MONUMENT PEAK AS RECENTLY AS 5 PM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

17
212 
WWUS76 KSGX 012004
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
104 PM PDT MON APR 1 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS OF RIVERSIDE AND 
SAN DIEGO COUNTIES INTO THIS EVENING...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN
WILL MAINTAIN STRONGER ONSHORE FLOW INTO EARLY THIS EVENING. GUSTY
AND LOCALLY STRONG WEST WINDS ALONG MOUNTAIN RIDGE-TOPS...DESERT 
SLOPES...AND THE ADJACENT DESERTS OF RIVERSIDE AND SAN DIEGO 
COUNTIES WILL CONTINUE INTO THIS EVENING..BEFORE SUBSIDING LATE 
TONIGHT AND TUESDAY MORNING.

CAZ061-020500-
/O.EXT.KSGX.WI.Y.0026.000000T0000Z-130402T1100Z/
COACHELLA VALLEY-
104 PM PDT MON APR 1 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT TUESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH AND ISOLATED 
  GUSTS TO 55 MPH.

* LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH 
  AND EAST OF INTERSTATE 10.

* TIMING...WINDS STRENGTHENING AGAIN LATE THIS AFTERNOON INTO 
  LATE TONIGHT...AND THEN DIMINISHING TUESDAY MORNING. 

* VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING DUST IN THE 
  DESERTS.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN 
  THE NORTHERN COACHELLA VALLEY.

* REPORTS...STRONGEST GUSTS SINCE YESTERDAY... 
  SKY VALLEY...........66 MPH AT 12 AM APRIL 1. 
  WHITE WATER WEST.....52 MPH AT 8 AM APRIL 1. 
  DESERT HOT SPRINGS...49 MPH AT 12 AM APRIL 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-062-020500-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-130402T0500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
104 PM PDT MON APR 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. 

* LOCATION...ALONG THE MOUNTAIN RIDGE TOPS...DESERT FOOTHILLS... 
  AND DESERT FLOOR AS WELL AS THROUGH AND BELOW THE WEST TO EAST 
  ORIENTED PASSES AND CANYONS. 

* TIMING...WINDS STRENGTHENING AGAIN LATE THIS AFTERNOON INTO 
  THIS EVENING...AND THEN SLOWLY DIMINISHING LATE TONIGHT THROUGH
  TUESDAY MORNING. 

* VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING DUST IN THE 
  DESERTS.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  ESPECIALLY ALONG PORTIONS OF INTERSTATE 8 THROUGH THE SAN 
  DIEGO COUNTY MOUNTAINS. 

* REPORTS...STRONGEST GUSTS SINCE YESTERDAY...  
  MOUNT LAGUNA NORTH...51 MPH AT 3 PM MARCH 31.
  MOUNT WOODSON........47 MPH AT 5 AM APRIL 1.
  SUNRISE..............47 MPH AT 8 PM MARCH 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
674 
WWUS76 KSGX 020457
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 PM PDT MON APR 1 2013

...GUSTY WEST WINDS IN THE COACHELLA VALLEY THROUGH TUESDAY MORNING...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN
WILL MAINTAIN STRONGER ONSHORE FLOW IN THE COACHELLA VALLEY
THROUGH TUESDAY MORNING.

CAZ056-058-062-020600-
/O.EXP.KSGX.WI.Y.0026.000000T0000Z-130402T0500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
957 PM PDT MON APR 1 2013

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

WINDS HAVE DECREASED OVER THE MOUNTAINS AND SAN DIEGO COUNTY
DESERTS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM.

$$

CAZ061-021100-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-130402T1100Z/
COACHELLA VALLEY-
957 PM PDT MON APR 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH TO 55 MPH. 

* LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH 
  AND EAST OF INTERSTATE 10. 

* TIMING...THROUGH TUESDAY MORNING.

* VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN
  THE NORTHERN COACHELLA VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
993 
WWUS76 KSGX 021006
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
306 AM PDT TUE APR 2 2013

CAZ061-021115-
/O.CAN.KSGX.WI.Y.0026.000000T0000Z-130402T1100Z/
COACHELLA VALLEY-
306 AM PDT TUE APR 2 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

MOST AREAS OF GUSTY WINDS IN THE COACHELLA VALLEY HAVE DIMINISHED
BELOW 30 MPH THIS MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED. 

BREEZY WEST TO NORTHWEST WINDS TO AROUND 20 MPH WILL BE POSSIBLE
THROUGH MID-TUESDAY MORNING FOR THE AREA.

$$

JJT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 4:10 AM PDT, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 31, 4:10 AM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
410 AM PDT SUN MAR 31 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL WEAKEN AND MOVE
SLOWLY INLAND THROUGH NORTHERN AND CENTRAL CALIFORNIA THROUGH
MONDAY. THIS WILL BRING COOLING INTO MONDAY WITH DEEPENING OF THE
MARINE LAYER. INCREASING ONSHORE FLOW WILL BRING GUSTY WEST WINDS IN
THE MOUNTAINS AND DESERTS LATE THIS AFTERNOON INTO EARLY MONDAY. FOR
TUESDAY THROUGH THURSDAY...HIGH PRESSURE OVER CALIFORNIA WILL BRING
WARMING WITH A SHALLOWER MARINE LAYER. FOR FRIDAY AND SATURDAY...A
TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL BRING STRONGER
ONSHORE FLOW WITH COOLING...DEEPENING OF THE MARINE LAYER...AND
GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. THIS TROUGH OF LOW
PRESSURE WILL MOVE INLAND THROUGH CALIFORNIA SUNDAY AND MONDAY
BRINGING A CHANCE OF PRECIPITATION.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A LOW PRESSURE SYSTEM CENTERED ABOUT 450 MILES WEST OF POINT
CONCEPTION WILL SLOWLY WEAKEN AND MOVE INTO NORTHERN AND CENTRAL
CALIFORNIA THROUGH MONDAY. THIS TROUGH OF LOW PRESSURE WILL BRING
INCREASING ONSHORE FLOW WITH COOLING INTO MONDAY AND WITH DEEPENING
OF THE MARINE LAYER INTO PORTIONS OF THE INLAND VALLEYS THIS
MORNING AND ONTO THE COASTAL MOUNTAIN SLOPES TONIGHT INTO MONDAY
MORNING. IT WILL ALSO BRING STRONG GUSTY WEST WINDS TO AROUND 45 MPH
IN THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH EARLY
MONDAY WITH ISOLATED STRONGER GUSTS.

BANDS OF SHOWERS FROM THIS LOW PRESSURE SYSTEM WILL WEAKEN AS THEY
MOVE SOUTH AND EAST OF POINT CONCEPTION...BUT SOME LIGHT
PRECIPITATION COULD REACH AREAS BORDERING LOS ANGELES COUNTY TODAY.
FOR TONIGHT INTO EARLY MONDAY...INCREASING ONSHORE FLOW AND A
DEEPENING MARINE LAYER COULD BRING SOME PATCHY DRIZZLE...MAINLY
ALONG THE COASTAL MOUNTAIN SLOPES.

FOR TUESDAY THROUGH THURSDAY...HIGH PRESSURE ALOFT NEAR THE
CALIFORNIA COAST WILL BRING WARMING AND A SHALLOWER MARINE LAYER
WITH WEDNESDAY THE WARMEST DAY FOR MOST AREAS.

FOR FRIDAY INTO NEXT WEEKEND...A TROUGH OF LOW PRESSURE OVER THE
EASTERN PACIFIC WILL BRING INCREASING ONSHORE FLOW WITH
COOLING...DEEPENING OF THE MARINE LAYER...AND GUSTY WEST WINDS IN
THE MOUNTAINS AND DESERTS. NCEP WPC CONTINUES TO FAVOR A SLOWER
MOVEMENT OF THIS TROUGH OF LOW PRESSURE INTO CALIFORNIA. THE SLOWER
MOVEMENT OF THE NON-GFS GLOBAL MODELS WOULD BRING A CHANCE OF
PRECIPITATION TO SOUTHWEST CALIFORNIA SUNDAY INTO MONDAY.

&&

.AVIATION...
310800Z...COASTS/VALLEYS...MARINE STRATUS LAYER WILL DEEPEN AND
SPREAD INLAND TO THE COASTAL SLOPES THROUGH 18Z WITH AREAS OF 3-5SM
VSBY IN BR/HZ AND LOCALLY BLO 2SM IN -DZ/BR/FG WELL INLAND AND ALONG
THE HIGHER TRRN. VARIABLE MVFR BASES WILL LIFT ABOVE 3000 FT MSL AND
BECOME SCT-BKN WEST OF THE FOOTHILLS WITH LYRS TO 7000 FEET MSL AFT
18Z. CLOUDS MAY REMAIN BANKED UP ALONG THE COASTAL SLOPES THROUGH
TONIGHT OBSCURING THE HIGHER TRRN. AREAS OF DZ/-RW WILL BE POSSIBLE
OVERNIGHT. LOW CONFIDENCE IN TIMING OF CIGS AND CORRESPONDING
HEIGHTS FOR ALL TAF SITES.

MOUNTAINS/DESERTS...INCREASING SW TO W WINDS WITH LOCAL GUSTS 30 TO
40 KT ALONG THE DESERT SLOPES AND ADJACENT FOOTHILLS...INCREASING TO
45 KTS BY THIS EVENING THROUGH THE BANNING PASS AND ADJACENT WIND
PRONE AREAS OF THE COACHELLA VALLEY.

THE COASTAL SLOPES AND MTN CRESTS BELOW 7000 FT WILL BE OCCASIONALLY
OBSCURED IN CLOUDS...OTHERWISE SKIES WILL BE MOSTLY CLEAR WITH
UNRESTRICTED VSBY INTO THE DESERTS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...17
AVIATION/MARINE...JAD

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.